Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 29, 2021, 4:38 AM CDT for Kinney County, Uvalde County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2021, 4:38 AM CDT (09:38 UTC)
- Expired
- May 29, 2021, 5:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Kinney County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 11 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3576 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 14.8
The text
As transmitted.
173
WWUS84 KEWX 290938
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
438 AM CDT Sat May 29 2021
TXZ185-187-202-203-217-218-291030-
Maverick TX-Uvalde TX-Kinney TX-Real TX-Bandera TX-Zavala TX-
438 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BANDERA...KINNEY...
NORTHERN MAVERICK...UVALDE...NORTHWESTERN ZAVALA AND SOUTHEASTERN
REAL COUNTIES UNTIL 530 AM CDT...
At 438 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Leakey to near Standart. Movement was southeast
at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Eagle Pass, Uvalde, Brackettville, Leakey, Spofford, Quemado,
Sabinal, Laguna, Tuff, Concan, Darling, Uvalde Estates, Dabney,
Cline, Anacacho, Reagan Wells, Utopia, Alamo Village, Knippa and
Blewett.
LAT...LON 2882 10055 2883 10058 2889 10059 2890 10063
2894 10065 2909 10067 2917 10078 2920 10077
2923 10079 2963 10006 2962 10002 2965 10002
2980 9974 2959 9941 2926 9941 2873 10051
TIME...MOT...LOC 0938Z 311DEG 35KT 2972 9976 2930 10059
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 29, 1:43 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 29, 1:43 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 143 AM CDT Sat May 29 2021 .SHORT TERM (Today through Sunday)... The earlier complex of strong to severe storms has exited east of the region. Another small cluster of strong storms developed through the Hill Country and will impact portions of the I-35 corridor near San Antonio and New Braunfels between 2AM and 3AM. Farther upstream, one last complex of storms is quickly diving southeast out of West Texas. Several runs of the HRRR have depicted this complex making into the southern Edwards Plateau, Rio Grande and western Hill Country between 3AM and 6AM, then into portions of the I-35 corridor between San Antonio and Cotulla between 6AM and 8AM, which are areas that weren't as worked over with previous convection. Low level inflow along the Rio Grande has increased in recent hours, and recent radar imagery out of DRT indicates isolated SHRAs forming along and west of the Rio Grande. So there is a high likelihood that the upstream complex of storms make it into the western CWA through the remainder of the overnight. There is still a risk some of these storms could be severe, with hail and damaging winds the primary threat. Heavy rainfall could also lead to some localized flooding across the southern Edwards Plateau and Hill Country. It's unclear how much farther east the storms could make it, given how worked over the earlier round of storms left areas from Austin to San Antonio and east. But we have left a chance PoP in the forecast through the morning across eastern areas. Another round of convection is forecast late afternoon and evening across the higher terrain of Mexico and Big Bend. Can't completely rule out some of these making it into Val Verde County tonight. A few showers are possible across eastern counties on Sunday. && .LONG TERM (Sunday Night through Friday)... Unsettled weather conditions continue across South Central Texas through at least middle of the week. Another cold front is expected to push down across central Texas and stalls nearby the Hill Country on Monday evening and Tuesday morning. An active dryline over west Texas will aid storm development across the Burro Mountains on Monday and most likely on Tuesday afternoon into Wednesday morning as an upper level short wave moves across the region. Some of these storms could be strong and also produce locally heavy rain that could lead to flash flooding. There is a break in between the next rain chances before the next upper level short wave moves across the area on Wednesday afternoon and generates new rounds of showers and storms. Similar story returns on Thursday and Friday as new short waves move through the area. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 83 69 83 69 84 / 30 - 20 10 30 Austin Bergstrom Intl Airport 84 68 84 69 84 / 30 - 20 - 30 New Braunfels Muni Airport 85 69 86 70 86 / 40 - 10 - 20 Burnet Muni Airport 81 67 81 68 81 / 30 - 20 10 40 Del Rio Intl Airport 89 74 89 73 87 / 20 20 20 30 30 Georgetown Muni Airport 81 67 82 68 82 / 30 - 20 10 30 Hondo Muni Airport 86 70 86 70 87 / 50 - 10 10 30 San Marcos Muni Airport 84 68 84 69 85 / 40 - 20 - 20 La Grange - Fayette Regional 84 70 85 71 86 / 30 10 20 0 20 San Antonio Intl Airport 84 70 84 70 85 / 50 - 10 10 30 Stinson Muni Airport 86 71 87 72 88 / 50 - 10 - 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Runyen Long-Term...17 Decision Support...04
Hazardous weather outlook, May 29, 2:29 AM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 229 AM CDT Sat May 29 2021 TXZ171>173-183>194-202>209-217>225-228-300730- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 229 AM CDT Sat May 29 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Early this morning into tonight. Scattered to numerous showers and thunderstorms will be moving across the Val Verde and Edwards Counties overnight. These storms will continue to move to the southeast and affect most of the western half of South Central Texas. The cluster of storms is capable of producing large hail, frequent cloud to ground lightning strikes, and wind gusts up to 60 mph. In addition, heavy rain is occurring with storms and this could lead to minor flash flooding. These storms are expected to be out of the area late morning or around noon. Scattered showers and thunderstorms are expected across the southeast this afternoon. Any storm that does develop and slowly move across the area could bring localized flash flooding concerns. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional rounds of strong storms and brief heavy rainfall are possible into the early to middle portions of next week as several disturbances move over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 29, 12:41 AM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1241 AM CDT Sat May 29 2021
TXZ186>190-206-290615-
Comal TX-Blanco TX-Gillespie TX-Kerr TX-Bandera TX-Kendall TX-
1241 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA...
SOUTHEASTERN KERR...SOUTHWESTERN BLANCO...SOUTHEASTERN GILLESPIE...
KENDALL AND NORTHWESTERN COMAL COUNTIES UNTIL 115 AM CDT...
At 1240 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Albert to near Cypress Creek to near Hunt.
Movement was southeast at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Medina, Kerrville, Boerne, Comfort, Blanco, Canyon Lake, Fair Oaks
Ranch, Ingram, Hunt, Walnut Grove, Guadalupe River State Park, Camp
Verde, Kendalia, Kerrville-Schreiner Park, Waltonia, Sisterdale,
Kreutzberg, Spring Branch, Welfare and Nelson City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2992 9824 2978 9863 2975 9932 3013 9945
3015 9903 3015 9842
TIME...MOT...LOC 0540Z 298DEG 31KT 3015 9867 3004 9904 3004 9935
CPSpecial weather statement, May 29, 1:11 AM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
111 AM CDT Sat May 29 2021
TXZ186-189-205-206-290700-
Comal TX-Bexar TX-Kerr TX-Kendall TX-
111 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KERR...KENDALL...
NORTHWESTERN BEXAR AND COMAL COUNTIES UNTIL 200 AM CDT...
At 110 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spring Branch to Walnut Grove to near
Kerrville-Schreiner Park. Movement was southeast at 40 mph.
Small hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Kerrville, Universal City, Live
Oak, Boerne, Selma, Comfort, Canyon Lake, Fair Oaks Ranch, Bulverde,
Garden Ridge, Shavano Park, Hollywood Park, Cross Mountain, Walnut
Grove, Guadalupe River State Park, Kendalia and Smithson Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3002 9849 2994 9841 2996 9839 2976 9801
2964 9818 2960 9831 2956 9830 2954 9833
2964 9869 2971 9879 2972 9878 3001 9919
3006 9855
TIME...MOT...LOC 0610Z 305DEG 33KT 2991 9838 2984 9872 2996 9910
CPSpecial weather statement, May 29, 1:48 AM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
148 AM CDT Sat May 29 2021
TXZ205>207-221-223-290745-
Guadalupe TX-Comal TX-Bexar TX-Gonzales TX-Wilson TX-
148 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...NORTHWESTERN
GONZALES...NORTHERN WILSON...EASTERN BEXAR AND SOUTHEASTERN COMAL
COUNTIES UNTIL 245 AM CDT...
At 148 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zorn to near Garden Ridge to near
Hollywood Park. Movement was southeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Gonzales, Floresville, Luling, Stockdale, San
Antonio Int Airport, Randolph AFB, Kirby, Windcrest, Terrell Hills,
Garden Ridge, Hollywood Park and McQueeney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2948 9731 2914 9823 2965 9855 2981 9802
2976 9800 2980 9795
TIME...MOT...LOC 0648Z 303DEG 38KT 2974 9799 2967 9826 2963 9846
CPSpecial weather statement, May 29, 2:11 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
211 AM CDT Sat May 29 2021
TXZ183-290800-
Val Verde TX-
211 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 300 AM
CDT...
At 211 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ozona to 16 miles northeast of Pandale to
8 miles south of Terrell County Gas Plant. Movement was southeast at
30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Langtry, Juno, Pumpville, Pandale, Bakers Crossing and Devils River
State Nat Area Del Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 10176 3029 10070 2985 10086 2978 10145
2979 10147 2977 10154 2981 10155 2980 10157
2977 10158 2978 10161 2976 10165 2977 10166
2976 10171 2978 10176
TIME...MOT...LOC 0711Z 316DEG 28KT 3064 10121 3041 10143 3024 10183
CPLocal storm report, May 29, 4:09 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
409 AM CDT SAT MAY 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HAIL 3 SE COMSTOCK 29.64N 101.14W
05/29/2021 M1.00 INCH VAL VERDE TX LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED BY BORDER PATROL
NEAR COMSTOCK.
&&
JRSpecial weather statement, May 29, 4:38 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
438 AM CDT Sat May 29 2021
TXZ185-187-202-203-217-218-291030-
Maverick TX-Uvalde TX-Kinney TX-Real TX-Bandera TX-Zavala TX-
438 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BANDERA...KINNEY...
NORTHERN MAVERICK...UVALDE...NORTHWESTERN ZAVALA AND SOUTHEASTERN
REAL COUNTIES UNTIL 530 AM CDT...
At 438 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Leakey to near Standart. Movement was southeast
at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Eagle Pass, Uvalde, Brackettville, Leakey, Spofford, Quemado,
Sabinal, Laguna, Tuff, Concan, Darling, Uvalde Estates, Dabney,
Cline, Anacacho, Reagan Wells, Utopia, Alamo Village, Knippa and
Blewett.
LAT...LON 2882 10055 2883 10058 2889 10059 2890 10063
2894 10065 2909 10067 2917 10078 2920 10077
2923 10079 2963 10006 2962 10002 2965 10002
2980 9974 2959 9941 2926 9941 2873 10051
TIME...MOT...LOC 0938Z 311DEG 35KT 2972 9976 2930 10059
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:01 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Lee, Travis, Williamson | 59 min |
| May 28, 7:03 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 57 min |
| May 28, 7:44 PM CDT | Tornado Warning | EWX | Bastrop, Caldwell, Fayette | 31 min |
| May 28, 7:48 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Travis | 3 hr |
| May 28, 7:49 PM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie | 3 hr |
| May 28, 7:49 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Gillespie, Kerr, Real | 56 min |
| May 28, 7:56 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 64 min |
| May 28, 8:20 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 3 hr |
| May 28, 8:24 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 3 hr |
| May 28, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 30 min |
| May 28, 8:28 PM CDT | Tornado Warning | EWX | Fayette | 32 min |
| May 28, 8:38 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca, Lee | 52 min |
| May 28, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Comal, Kendall, Kerr and 3 more | 61 min |
| May 28, 8:48 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bexar, Comal, Kendall, Kerr and 1 more | 3 hr |
| May 28, 8:58 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 5 hr |
| May 28, 8:58 PM CDT | Special Weather Statement | EWX | Gonzales, Guadalupe | 47 min |
| May 28, 9:00 PM CDT | Areal Flood Advisory | EWX | Caldwell, Comal, Guadalupe, Hays | 3 hr |
| May 28, 9:34 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe, Hays and 2 more | 56 min |
| May 28, 9:42 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 3 hr |
| May 28, 10:23 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bastrop, Caldwell, DeWitt, Fayette, Gonzales and 5 more | 21 min |
| May 28, 10:47 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes, Lavaca | 58 min |
| May 28, 10:50 PM CDT | River Flood Warning | EWX | Williamson | 8 hr |
| May 28, 11:19 PM CDT | River Flood Warning | EWX | Blanco | 7 hr |
| May 28, 11:56 PM CDT | Special Weather Statement | EWX | Bandera, Kendall, Kerr | 34 min |
| May 29, 12:09 AM CDT | Special Weather Statement | EWX | Gillespie, Kerr | 36 min |
| May 29, 12:28 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 3 hr |
| May 29, 12:41 AM CDT | Special Weather Statement | EWX | Bandera, Kendall, Kerr | 34 min |
| May 29, 1:11 AM CDT | Special Weather Statement | EWX | Comal, Kendall | 49 min |
| May 29, 1:48 AM CDT | Special Weather Statement | EWX | Gonzales, Guadalupe | 57 min |
| May 29, 2:11 AM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| May 29, 2:21 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 54 min |
| May 29, 3:16 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Maverick, Val Verde | 89 min |
| May 29, 3:20 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Val Verde | 70 min |
| May 29, 4:46 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 27 min |
| May 29, 5:27 AM CDT | Special Weather Statement | EWX | Maverick, Zavala | 48 min |
| May 29, 5:35 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 55 min |
| May 29, 5:54 AM CDT | Special Weather Statement | EWX | Atascosa, Frio, Medina | 51 min |
| May 29, 6:28 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kerr, Real | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.